Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 13, 2014, 2:31 AM MDT. It took effect at Apr 13, 2014, 12:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 2:31 AM MDT (08:31 UTC)
- In effect from
- Apr 13, 2014, 12:00 PM MDT
- Expired
- Apr 14, 2014, 6:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS75 KABQ 130831 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 231 AM MDT SUN APR 13 2014 NMZ506-523-131800- /O.NEW.KABQ.WI.Y.0025.140413T1800Z-140414T0100Z/ WEST CENTRAL MOUNTAINS-CENTRAL HIGHLANDS- 231 AM MDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * LOCATION...THE CONTINENTAL DIVIDE ACROSS THE INTERSTATE 40 CORRIDOR...AND THE EASTERN SLOPES AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN * WINDS...WEST TO 35 MPH WITH GUSTS LOCALLY TO 50 MPH. * TIMING...WIND SPEEDS INCREASING STEADILY THROUGH THE MORNING ACROSS THE CENTRAL HIGHLANDS WILL PEAK BY MID AFTERNOON BEFORE DECREASING TOWARD SUNSET. OVER THE CONTINENTAL DIVIDE...WINDS INCREASING THROUGH NOON WILL PEAK BY LATE AFTERNOON BEFORE DECREASING THROUGH EARLY EVENING. * VISIBILITY...LOCALLY REDUCED TO A MILE IN BLOWING DUST. * LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEED MAY BE TOSSED ACROSS ROADS. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD EXPECT SOME LOSS OF VEHICLE CONTROL IN LOCAL GUSTS. EXPECT GUSTY WINDS ACROSS INTERSTATE 40 FROM GALLUP TO GRANTS...OR FROM MILE MARKER 25 TO MILE MARKER 100...AND FROM MILE MARKER 205 TO MILE MARKER 240...OR NEAR CLINES CORNERS. ALSO...EXPECT GUSTS ALONG HIGHWAY 60...AND STATE ROADS 53 AND 117. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ SHY
4 follow-up statements
125 WWUS75 KABQ 131708 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1108 AM MDT SUN APR 13 2014 NMZ502-505-507-508-519-521-522-140100- /O.EXA.KABQ.WI.Y.0025.140413T1800Z-140414T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL HIGHLANDS- SOUTHWEST MOUNTAINS-ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- 1108 AM MDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * LOCATION...THE CHUSKA MOUNTAINS...WEST CENTRAL PLATEAU AND HIGHLANDS...MIDDLE RIO GRANDE AND ESTANCIA VALLEYS AND THE SANDIA...MANZANO MOUNTAINS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS LOCALLY TO 50 MPH. * TIMING...WIND SPEEDS WILL INCREASE THROUGH EARLY AFTERNOON AND PEAK MID TO LATE AFTERNOON BEFORE DECREASING TOWARD SUNSET. * VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEEDS MAY BE TOSSED ACROSS ROADS. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD EXPECT SOME LOSS OF VEHICLE CONTROL IN LOCAL GUSTS. EXPECT GUSTY WINDS ACROSS INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ506-523-140100- /O.CON.KABQ.WI.Y.0025.140413T1800Z-140414T0100Z/ WEST CENTRAL MOUNTAINS-CENTRAL HIGHLANDS- 1108 AM MDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...THE WEST CENTRAL MOUNTAINS AND CENTRAL HIGHLANDS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WIND SPEEDS INCREASING STEADILY THROUGH EARLY AFTERNOON AND PEAKING MID TO LATE AFTERNOON BEFORE DECREASING TOWARD SUNSET. * VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEED MAY BE TOSSED ACROSS ROADS. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD EXPECT SOME LOSS OF VEHICLE CONTROL IN LOCAL GUSTS. EXPECT GUSTY WINDS ACROSS INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
451 WWUS75 KABQ 132142 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 PM MDT SUN APR 13 2014 NMZ534>536-140100- /O.EXB.KABQ.WI.Y.0025.140414T0000Z-140414T1200Z/ QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 342 PM MDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. * LOCATION...THIS INCLUDES QUAY...CURRY AND ROOSEVELT COUNTIES. * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG AND GUSTY WINDS WILL DEVELOP BEHIND A COLD FRONT THIS EVENING. STRONG WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON MONDAY. * VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEEDS MAY BE TOSSED ACROSS ROADS. THOSE DRIVING HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULTY DUE TO CROSS WINDS...INCLUDING ALONG INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ502-505>508-519-521>523-140100- /O.CON.KABQ.WI.Y.0025.000000T0000Z-140414T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- 342 PM MDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...THIS INCLUDES THE CHUSKA...WEST CENTRAL...AND SOUTHWEST MOUNTAINS... THE WEST CENTRAL PLATEAU AND HIGHLANDS...AS WELL AS THE MIDDLE RIO GRANDE VALLEY EASTWARD ACROSS THE SANDIA AND MANZANO MOUNTAINS TO THE CENTRAL HIGHLANDS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS LOCALLY TO 50 MPH. LIGHT SHOWERS ACROSS WESTERN NEW MEXICO MAY RESULT IN LOCALLY HIGHER GUSTS. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING BEFORE DECREASING TOWARD SUNSET. * VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEEDS MAY BE TOSSED ACROSS ROADS. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD EXPECT SOME LOSS OF VEHICLE CONTROL IN LOCAL GUSTS. EXPECT GUSTY WINDS ACROSS INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
817 WWUS75 KABQ 140059 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 659 PM MDT SUN APR 13 2014 NMZ502-505>508-519-521>523-140200- /O.EXP.KABQ.WI.Y.0025.000000T0000Z-140414T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- 659 PM MDT SUN APR 13 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... AS SOME SHOWERS MOVE THROUGH WEST CENTRAL AND CENTRAL NEW MEXICO SOME LINGERING STRONG GUSTS TO 45 TO 55 MPH WILL STILL BE POSSIBLE...BUT THESE WILL DECREASE ONCE SHOWERS PASS BY. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR WEST CENTRAL AND CENTRAL NEW MEXICO. $$ NMZ534>536-141200- /O.CON.KABQ.WI.Y.0025.000000T0000Z-140414T1200Z/ QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 659 PM MDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * LOCATION...THIS INCLUDES QUAY...CURRY AND ROOSEVELT COUNTIES. * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. * TIMING...STRONG AND GUSTY WINDS WILL DEVELOP BEHIND A COLD FRONT THIS EVENING. STRONG WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON MONDAY. * VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEEDS MAY BE TOSSED ACROSS ROADS. THOSE DRIVING HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULTY DUE TO CROSS WINDS...INCLUDING ALONG INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 52
864 WWUS75 KABQ 141147 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MDT MON APR 14 2014 NMZ534>536-141300- /O.EXP.KABQ.WI.Y.0025.000000T0000Z-140414T1200Z/ QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 547 AM MDT MON APR 14 2014 ...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... LOCAL NORTH TO NORTHEAST GUSTS TO 40 MPH WILL CONTINUE THROUGH THE FIRST HALF OF THE MORNING. HOWEVER...WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 12, 11:42 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 12, 11:42 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1142 PM MDT SAT APR 12 2014 .AVIATION... 06Z TAF CYCLE ACTIVE WEATHER PATTERN EVOLVING DURING FORECAST PERIOD. SPOTTY SHOWERS AND VIRGA SHOWERS CROSSING THE NORTHERN TIER OF NEW MEXICO WILL GRADUALLY DIMINISH DURING THE OVERNIGHT HOURS BUT SOME GUSTY OUTFLOW ARE STILL POSSIBLE. MODERATE TO STRONG WEST WINDS WILL DEVELOP LATE SUNDAY MORNING BECOMING NORTHWEST DURING THE AFTERNOON WITH AREAS OF BLOWING DUST MOST LIKELY FROM THE WEST CENTRAL MOUNTAINS TO THE EASTERN HIGHLANDS. THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASES AFTER 15Z TO 18Z GENERALLY NORTH OF INTERSTATE 40. A STRONG BACK DOOR COLD FRONT WITH RACE INTO THE NORTHEAST PLAINS DURING THE AFTERNOON AROUND 21Z...FIRST PRODUCING AREAS OF BLOWING DUST THEN INCREASING THE CHANCE OF LOW CLOUDS AND PRECIPITATION FROM THE NORTHERN HIGH TERRAIN TO THE NORTHEAST PLAINS WITH MVFR AND LOCAL IFR CIGS AND VISIBILITIES AND MOUNTAIN OBSCURATIONS AFTER 00Z. 05 && .PREV DISCUSSION...944 PM MDT SAT APR 12 2014... .UPDATE... REPLACING THE WINTER STORM WATCH WITH WINTER WEATHER ADVISORIES AND ADDING THE FAR NORTHEAST HIGHLANDS. LIMITING FACTORS INCLUDE WARM GROUND TEMPERATURES...A FAST-HITTING OPEN WAVE AND LIMITED UPSLOPE FLOW BEHIND THE FRONT (NORTH VS. NE OR E). WILL LET THE WIND ADVISORY FOR THE SOUTH CENTRAL MOUNTAINS EXPIRE AT 10 PM WITH WINDS PEAKING OVER THE PAST TWO HOURS AND ALREADY TRENDING DOWN AT KSRR. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. 11 && .PREV DISCUSSION...308 PM MDT SAT APR 12 2014... .SYNOPSIS... ACTIVE WEATHER INTO MONDAY...A BREAK TUESDAY AND WEDNESDAY...THEN POTENTIALLY MORE UNSETTLED LATE NEXT WEEK AND WEEKEND. FIRST STORM IMPACTING THE FORECAST NOW WITH GUSTY WINDS...SHOWERS AND EVEN A FEW THUNDERSTORMS...BUT WITH LITTLE OR NO RAINFALL. NEXT STORM WILL HAVE A MUCH GREATER IMPACT LATE SUNDAY INTO MONDAY. STORM WILL DROP SOUTHEAST INTO NM SUNDAY NIGHT AND DEPART MONDAY BRINGING COOLER OR COLDER AIR...WIND...DUST...CRITICAL FIRE WEATHER...RAIN...SNOW AND BLOWING SNOW. WHILE A QUICK HITTER...PRECIPITATION WILL BE INTENSE FOR A FEW HOURS SUNDAY NIGHT FROM THE SANGRE DE CRISTO MOUNTAINS EAST TO THE TEXAS BORDER. WILL ISSUE A WINTER STORM WATCH FOR THIS AREA. && .DISCUSSION... PLENTY OF ECHOES ON RADAR OVER NW NM BUT NO PRECIPITATION BEING REPORTED AT THE SURFACE YET. HAVE SEEN QUITE A BIT OF LIGHTNING AS WELL. THIS TREND WILL CONTINUE THIS EVENING WITH LITTLE OR NO RAINFALL BUT SUDDEN STRONG WIND GUSTS FROM VIRGA BOMBS. JUST AS FEW LIGHT RAIN AND SNOW SHOWERS LATE TONIGHT OVER THE NORTH. MAIN FOCUS THIS FORECAST PACKAGE HAS BEEN ON THE SECOND STORM FOR LATER SUNDAY INTO MONDAY. MODELS CONTINUE TO BRING A POTENT SYSTEM SOUTHEAST INTO NM LATER SUNDAY AND SUNDAY NIGHT AND MOVE IT RAPIDLY EAST MONDAY. EXACT PLACEMENT AND AMOUNT OF PRECIPITATION THOUGH IS STILL NOT CLEAR. THE LACK OF QPF OVER THE SANGRES AND THEIR EAST SLOPES ON MOST MODELS IS DISCONCERTING. LOCAL HI RES MODEL MANAGES TO EEK OUT 4 TO 6 INCHES. WEATHER PREDICTION CENTER HAS AN AREA OF 8 TO 10 INCHES OVER THE SANGRES AND ALONG THE CO BORDER TOWARD RATON PASS. THIS SEEMS PLAUSIBLE AND WILL ISSUE A WINTER STORM WATCH WITH THIS FORECAST PACKAGE FROM THE SANGRES EAST TO THE TX BORDER FOR SUNDAY NIGHT THROUGH MONDAY MORNING. MARGINAL WARNING SNOW AMOUNTS BUT PART OF THE REASONING FOR ISSUING IS DUE TO THE SUDDEN CHANGE IN THE WEATHER. POTENT COLD FRONT WILL GENERATE STRONG WINDS BEHIND IT OVER THE NORTHEAST WITH BLOWING SNOW...AND YES..EVEN BLOWING DUST PRIOR TO...OR AT THE SAME TIME AS THE SNOW. BLOWING DUST AND SNOW WILL LIKELY GREATLY RESTRICT THE VISIBILITY. DURATION OF THE PRECIPITATION WILL NOT BE ALL THAT LONG...6 TO 9 HOURS PERHAPS...BUT COULD BE INTENSE FOR A FEW HOURS DURING THIS WINDOW OF OPPORTUNITY. THIRTY TO FORTY DEGREE TEMPERATURE DROPS WILL BE COMMON IN THE EAST AS WELL BEHIND THE FRONT. ALL IN ALL QUITE A SHOCK FROM WHAT WE AVE BEEN ENJOYING. ONE TYPE OF WEATHER THAT WILL NOT CHANGE SUNDAY IS CRITICAL FIRE WEATHER CONDITIONS. SEE THE DISCUSSION BELOW FOR DETAILS. THE STORM WILL QUICKLY EXIT TO THE EAST MONDAY WITH PRECIPITATION ENDING. DRY AND WARMER FOR TUESDAY AND WEDNESDAY. A WEAK STORM WILL CROSS NM WEDNESDAY NIGHT AND THURSDAY WITH LIGHT RAIN AND SNOW ACROSS THE FAR NORTH POSSIBLE. GFS HAS A STRONGER STORM COMING IN FROM THE WEST NEXT WEEKEND WHILE THE EUROPEAN ONLY HAS A WEAK TROUGH PASSAGE. CHJ && .FIRE WEATHER... VIRGA AND ISOLATED DRY THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF NW AND NC NM THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO SHIFT EASTWARD AS THE AFTN/EVE PROGRESSES. GUSTY AND ERRATIC WINDS WILL BE THE MAIN THREAT WITH THESE SHOWERS AND STORMS. WETTING PRECIPITATION IS NOT EXPECTED AND THE ACTIVITY SHOULD TAPER OFF AFTER SUNSET. ELSEWHERE...MID AND HIGH LEVEL CLOUDS HAVE DELAYED THE ONSET OF RED FLAG CONDITIONS. HOWEVER...CLOUDS ARE THINNING...WHICH SHOULD ALLOW TEMPS TO WARM A FEW MORE DEGREES...AND THUS INCREASE MIXING AND WINDS THROUGH THE EVENING. THUS WILL LEAVE RED FLAG WARNING INTACT. POOR TO FAIR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT...EXCEPT ACROSS THE NORTH CENTRAL MOUNTAINS. HAVE UPGRADED A PORTION OF THE FIRE WEATHER WATCH FOR SUNDAY. ZONES 106-109 LOOK LIKE A GOOD BET FOR CRITICAL CONDITIONS. TEMPS WILL REMAIN ABOVE NORMAL...THOUGH NOT AS HIGH AS TODAY...HUMIDITIES WILL REMAIN LOW...AND CONDITIONS WILL REMAIN UNSTABLE WITH WIDESPREAD 5 HAINES. ACROSS THE NORTHWEST HIGHLANDS AND THE NORTHWEST PLATEAU...HUMIDITIES AND INSTABILITY REMAIN TOO MARGINAL TO UPGRADE ATTM. AFTER THE FIRST SYSTEM EXITS NM OVERNIGHT...ANOTHER SYSTEM WILL MOVE IN FROM THE NORTH SUNDAY. CLOUD COVER AND POSSIBLY SOME LIGHT PRECIP...IN ADDITION TO A COLD FRONT MOVING THROUGH LATE IN THE AFTN MAY KEEP TEMPS LOWER AND HUMIDITIES HIGHER THAN CURRENTLY EXPECTED. THESE ARE GOOD ARGUMENTS TO KEEP ZONES 101 AND 105 IN A WATCH ATTM...THOUGH LATER SHIFTS MAY DECIDE TO CANCEL THE WATCH ALTOGETHER. SUNDAY NIGHT WILL BRING POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS...MAINLY ACROSS THE SANGRE DE CRISTO MOUNTAINS EASTWARD TO THE OKLAHOMA BORDER. THE AFOREMENTIONED SYSTEM WILL SLIDE ACROSS NORTHERN NM AS AN ASSOCIATED STRONG BACK DOOR COLD FRONT QUICKLY MOVES DOWN THE PLAINS. TEMPERATURES WILL TURN MUCH COLDER...WITH MOST AREAS SEEING FREEZING TEMPS...AND EVEN A HARD FREEZE ACROSS MUCH OF THE NORTHEAST. THE COMBINATION OF UPSLOPE FLOW BEHIND THE BACK DOOR FRONT AND LIFT AHEAD OF THE UPPER LEVEL TROUGH AXIS WILL FAVOR THE SANGRE DE CRISTOS FOR SOME DECENT SNOW ACCUMS. FOR THE FIRST TIME IN A WHILE...GOOD TO VERY GOOD HUMIDITY RECOVERIES ARE EXPECTED FOR MUCH OF NORTHERN AND EASTERN NM. FAIR HUMIDITY RECOVERIES ELSEWHERE. TEMPERATURES WILL BE 5 TO 15 DEGREES BELOW NORMAL ACROSS THE WEST...AND BETWEEN 15 AND 25 DEGREES BELOW NORMAL ACROSS THE EAST ON MONDAY. LESS WIND AND HIGHER HUMIDITIES ARE ALSO ON TAP...THOUGH FAR WESTERN NM MAY SEE HUMIDITIES DROP BELOW 15 PERCENT. NORTHWEST FLOW ALOFT WILL BECOME MORE WESTERLY ON TUESDAY WITH TEMPERATURES BOUNCING BACK TOWARDS NORMAL FOR MID APRIL. HUMIDITIES WILL ONCE AGAIN FALL BELOW 15 PERCENT ACROSS MUCH OF THE AREA BUT WINDS WILL LIKELY ONLY BE A CONCERN ACROSS THE EAST CENTRAL PLAINS. A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. WINDS LOOK TO PICK UP AGAIN ON WEDNESDAY AHEAD OF THE NEXT UPPER LEVEL TROUGH. MOST AREAS SHOULD FALL BELOW 15 PERCENT HUMIDITY IN THE AFTERNOON AS TEMPS RISE JUST ABOVE NORMAL. WIDESPREAD 6 HAINES IS ALSO LIKELY...THUS...WIDESPREAD CRITICAL CONDITIONS MAY MAKE A RETURN TO THE STATE WEDNESDAY AFTN AND EVENING. MODELS DO DISAGREE ON THE STRENGTH OF THE APPROACHING SYSTEM...THUS...IF THE ECMWF IS RIGHT...WINDS MAY BE WEAKER THAN CURRENTLY PROJECTED. WHAT BECOMES OF THE SYSTEM LOOKS TO SCOOT ACROSS NORTHERN NM WEDNESDAY NIGHT AND THURSDAY...PERHAPS PROVIDING A LITTLE PRECIPITATION TO AREAS NEAR THE COLORADO BORDER. A BACK DOOR COLD FRONT ALSO LOOKS TO BE ON TAP FOR THURSDAY. MEANWHILE...FROM THE MIDDLE RIO GRANDE VALLEY WESTWARD...CONTINUED DRY CONDITIONS LOOK TO BE ON TAP. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ106>109. WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO NOON MDT MONDAY FOR THE FOLLOWING ZONES...NMZ512>515-527-528-530. FIRE WEATHER WATCH FROM 11 AM MDT SUNDAY THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-105. &&
Hazardous weather outlook, Apr 12, 6:04 AM MDT, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 AM MDT SAT APR 12 2014 NMZ501>540-131215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 604 AM MDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FROM 11 AM TO 8 PM MDT FOR THE EASTERN PLAINS AND MUCH OF CENTRAL AND SOUTHWEST NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION BRIEF INSTANCES OF STRONG AND GUSTY WINDS CAN BE EXPECTED FROM STRONGER...BUT VERY SPOTTY...HIGH BASED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS ROUGHLY THE WESTERN TWO THIRDS OF THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANT SNOW ACCUMULATIONS ARE LOOKING INCREASINGLY LIKELY SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS AND PLAINS...ESPECIALLY THE SANGRE DE CRISTOS...PORTIONS OF THE NORTHEAST HIGHLANDS AND FAR NORTHEAST PLAINS. A STRONG BACK DOOR COLD FRONT WILL USHER IN A MUCH COLDER AND MOIST NORTH TO NORTHEAST FLOW INTO THIS AREA AS AN APPROACHING UPPER LEVEL TROUGH GENERATES ENOUGH LIFT TO HELP PRODUCE THE SNOWFALL. A FEW THUNDERSTORMS ACROSS ROUGHLY THE NORTH HALF OF THE STATE SUNDAY AFTERNOON AND EVENING MAY AGAIN PRODUCE BRIEF STRONG GUSTY WIND EPISODES. ALSO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EARLY EVENING ACROSS WEST...CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO THE COMBINATION OF BREEZY TO WINDY CONDITIONS AND LOW HUMIDITIES. CRITICAL FIRE WEATHER CONDITIONS MAY REAPPEAR AGAIN BETWEEN TUESDAY AND THURSDAY OF NEXT WEEK...WITH WEDNESDAY AT THIS TIME LOOKING TO BE THE MOST FAVORED DAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:01 PM MDT | Winter Weather Advisory | ABQ | 38 hr |
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.